User Profile
I was in my 3rd month of inh therapy for latent tb. For 20 yrs I have had a PPD for employment. In May 09 my PPD was possibly pos, chest x-ray was neg and no further treatment was given. In May 10 a QuantiFERON gold was pos & infectious disease dr requested a chest cat scan. At first it was read neg but then was questioned by my dr and refered to pulmonary dr. Pulm dr read it as abn but "I do not think it is significant pathology". All drs agreed to start inh therapy. At the time (and now)I felt great,had no symptoms of active tb, walked 3 mi a day 5 times a wk, went to the gym & ran 3 mi on the treadmill 3 times a wk. Baseline ast/alt was 29/21. Bloodwork at 4 wk, 8 wk, & 10 wk showed 45/41, 290/274, & 443/343 and inh was stopped. Questions: Do you think the tb has become drug resistant after 10 wks? How often is it necessary to have chest xrays/cat scans?(I am very concerned about the amounts of radiation I am receiving)


Did you find this post helpful?
|

User Profile
replied October 16th, 2010
Tuberculosis Answer A16677
Hi, and thanks for your medical question on eHealth forum!

Yes, TB can become drug resistant at any stage. Latent TB is diagnosed if the PPD is 10mm or more and the person either has been in contact with a TB patient or lives in a TB prone area.

With the QuantiFERON-TB Gold positive, diagnosis is more or less confirmed. INH given for 9 months is an effective treatment and you have already taken it for 10 months. Hence the treatment is complete.

There is no need for repeat CT. QuantiFERON-TB Gold or PCR test can be repeated. Please discuss with your treating doctor. . Hope this helps. Take care!



|
Did you find this post helpful?

User Profile
replied October 16th, 2010
I have read the doctors reply and my questions were not answered, I am trying; again but if anyone else has had any experience with starting and stopping inh treatment for latent tb maybe you can help me. Thanks
|
Did you find this post helpful?

User Profile
replied October 16th, 2010
I am trying to reask this question to the doctors since it was misread and my treatment was never completed(I only received inh for 10 weeks, not 10 months). In the meantime if anyone else has any experience with discontinuing inh and can offer any advise I would appreciate it.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Tuberculosis , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.